Does Wegovy® (Semaglutide) Cause Constipation?
Yes, constipation is a common side effect of Wegovy®. One of Wegovy’s effects on the body is to slow down the digestive system. Constipation occurs when stool builds up in the colon and is difficult to pass. Consuming higher fiber foods (e.g. berries, broccoli, beans, etc.), staying hydrated, and regular physical activity can help with constipation. In some cases, a fiber supplement such as psyllium husk or methylcellulose or a stool softener may be needed. Some patients experience constipation initially but over time it subsides. If you are unable to have a bowel movement after a couple days, it is important to speak with your healthcare provider to determine the best course of action.
Learn more about Wegovy for weight loss and how FORM doctors prescribe Wegovy to help patients achieve their weight loss goals.
Wegovy® is a registered trademark of Novo Nordisk A/S.
Lauren Lemieux, MD
FACP, ABOM diplomate
Dr. Lauren Lemieux completed her Internal Medicine residency and fellowship in Clinical Nutrition at UCLA. She is board certified in Internal Medicine and diplomate of the American Board of Obesity Medicine, and as a Physician Nutrition Specialist. She is also a fellow of the American College of Physicians. Dr. Lemieux is passionate about helping her patients reach their health goals using personalized nutrition, lifestyle and weight management strategies.